September  2015, 14(5): 1743-1757. doi: 10.3934/cpaa.2015.14.1743

On the uniqueness of nonnegative solutions of differential inequalities with gradient terms on Riemannian manifolds

1. 

School of Mathematical Sciences and LPMC, Nankai University, 300071, Tianjin , China

Received  June 2014 Revised  April 2015 Published  June 2015

We investigate the uniqueness of nonnegative solutions to the following differential inequality \begin{eqnarray} div(A(x)|\nabla u|^{m-2}\nabla u)+V(x)u^{\sigma_1}|\nabla u|^{\sigma_2}\leq0, \tag{1} \end{eqnarray} on a noncompact complete Riemannian manifold, where $A, V$ are positive measurable functions, $m>1$, and $\sigma_1$, $\sigma_2\geq0$ are parameters such that $\sigma_1+\sigma_2>m-1$.
Our purpose is to establish the uniqueness of nonnegative solution to (1) via very natural geometric assumption on volume growth.
Citation: Yuhua Sun. On the uniqueness of nonnegative solutions of differential inequalities with gradient terms on Riemannian manifolds. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1743-1757. doi: 10.3934/cpaa.2015.14.1743
References:
[1]

S. Y. Cheng and S.-T Yau, Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math., 28 (1975), 333-354.

[2]

G. Caristi, L. D'Ambrosio and E. Mitidieri, Liouville Theorems for some nonlinear inequalities, Proc. Steklov Inst. Math., 260 (2008), 90-111. doi: 10.1134/S0081543808010070.

[3]

G. Caristi, E. Mitidieri and Pokhozhaev, Some Liouville theorems for quasilinear elliptic inequalities, Doklady Math., 79 (2009), 118-124. doi: 10.1134/S1064562409010360.

[4]

R. Filippucci, Nonexistence of positive weak solutions of elliptic inequalities, Nonlinear Anal., 70 (2009), 2903-2916. doi: 10.1016/j.na.2008.12.018.

[5]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[6]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., 36 (1999), 135-249. doi: 10.1090/S0273-0979-99-00776-4.

[7]

A. Grigor'yan and V. A. Kondratiev, On the existence of positive solutions of semi-linear elliptic inequalities on Riemannian manifolds, International Mathematical Series, 12 (2010), 203-218. doi: 10.1007/978-1-4419-1343-2_8.

[8]

A. Grigor'yan, The existence of positive fundamental solution of the Laplace equation on Riemannian manifolds, Math. USSR Sb., 56 (1987), 349-358, (Translated from Russian Matem. Sbornik, 128 (1985), 354-363.

[9]

A. Grigor'yan and Y. Sun, On nonnegative of the inequality $\Delta u+u^{\sigma}\leq0$ on Riemannian manifolds, Comm. Pure Appl. Math., 67 (2014), 1336-1352. doi: 10.1002/cpa.21493.

[10]

I. Holopainen, Volume growth, Green's functions, and parabolicity of ends, Duke Math. J., 97 (1999), 319-346. doi: 10.1215/S0012-7094-99-09714-4.

[11]

I. Holopainen, A sharp $L^q-$Liouville theorem for $p\text{-}$harmonic functions, Israel J. Math., 115 (2000), 363-379. doi: 10.1007/BF02810597.

[12]

A. A. Kon'kov, Comparison theorems for second-order elliptic inequalities, Nonlinear Anal., 59 (2004), 583-608. doi: 10.1016/j.na.2004.06.002.

[13]

E. Mitidieri and S. I. Pokhozhaev, Absence of global positive solutions of quasilinear elliptic inequalities, Dokl. Akad. Nauk. (Russian), 359 (1998), 456-460.

[14]

E. Mitidieri and S. I. Pokhozhaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb{R}^N2$, Proc. Steklov Inst. Math., 227 (1999), 186-216.

[15]

E. Mitidieri and S. I. Pokhozhaev, Absence of positive solutions for quasilinear elliptic problems in $\mathbb{R}^N2$, Tran. Math. Inst. Steklova. (Russian), (1999), 192-222; translation in Proc. Steklov Inst. Math., 227 (1999), 186-216.

[16]

E. Mitidieri and S. I. Pokhozhaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Math. Inst. Steklova (in Russian), 234 (2001), 1-384. Engl. transl. Proc. Steklov Inst. Math., 234 (2001), 1-362.

[17]

E. Mitidieri and S. I. Pokhozhaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities (Nauka, Moscow, 2001), Tr. Math. Inst. im., V. A. Steklova, Ross. Akad. Nauk, 234 (2001).

[18]

W. M. Ni and J. Serrin, Nonexistence theorems for quasilinear partial differential equations, Proceedings of the conference commemorating the 1st centennial of the Circolo Matematico di Palermo (Italian), (Palermo, 1984). Rend. Circ. Mat. Palermo (2) Suppl. 8 (1985), 171-185.

[19]

W. M. Ni and J. Serrin, Existence and nonexistence theorems for ground states of quasilinear partial differential equations: the anomalous case, Accad. Naz. Lincei, 77 (1986), 231-257.

[20]

Y. Sun, Uniqueness result for non-negative solutions of semi-linear inequalities on Riemannian manifolds, J. Math. Anal. Appl., 419 (2014), 643-661. doi: 10.1016/j.jmaa.2014.05.011.

show all references

References:
[1]

S. Y. Cheng and S.-T Yau, Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math., 28 (1975), 333-354.

[2]

G. Caristi, L. D'Ambrosio and E. Mitidieri, Liouville Theorems for some nonlinear inequalities, Proc. Steklov Inst. Math., 260 (2008), 90-111. doi: 10.1134/S0081543808010070.

[3]

G. Caristi, E. Mitidieri and Pokhozhaev, Some Liouville theorems for quasilinear elliptic inequalities, Doklady Math., 79 (2009), 118-124. doi: 10.1134/S1064562409010360.

[4]

R. Filippucci, Nonexistence of positive weak solutions of elliptic inequalities, Nonlinear Anal., 70 (2009), 2903-2916. doi: 10.1016/j.na.2008.12.018.

[5]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[6]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., 36 (1999), 135-249. doi: 10.1090/S0273-0979-99-00776-4.

[7]

A. Grigor'yan and V. A. Kondratiev, On the existence of positive solutions of semi-linear elliptic inequalities on Riemannian manifolds, International Mathematical Series, 12 (2010), 203-218. doi: 10.1007/978-1-4419-1343-2_8.

[8]

A. Grigor'yan, The existence of positive fundamental solution of the Laplace equation on Riemannian manifolds, Math. USSR Sb., 56 (1987), 349-358, (Translated from Russian Matem. Sbornik, 128 (1985), 354-363.

[9]

A. Grigor'yan and Y. Sun, On nonnegative of the inequality $\Delta u+u^{\sigma}\leq0$ on Riemannian manifolds, Comm. Pure Appl. Math., 67 (2014), 1336-1352. doi: 10.1002/cpa.21493.

[10]

I. Holopainen, Volume growth, Green's functions, and parabolicity of ends, Duke Math. J., 97 (1999), 319-346. doi: 10.1215/S0012-7094-99-09714-4.

[11]

I. Holopainen, A sharp $L^q-$Liouville theorem for $p\text{-}$harmonic functions, Israel J. Math., 115 (2000), 363-379. doi: 10.1007/BF02810597.

[12]

A. A. Kon'kov, Comparison theorems for second-order elliptic inequalities, Nonlinear Anal., 59 (2004), 583-608. doi: 10.1016/j.na.2004.06.002.

[13]

E. Mitidieri and S. I. Pokhozhaev, Absence of global positive solutions of quasilinear elliptic inequalities, Dokl. Akad. Nauk. (Russian), 359 (1998), 456-460.

[14]

E. Mitidieri and S. I. Pokhozhaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb{R}^N2$, Proc. Steklov Inst. Math., 227 (1999), 186-216.

[15]

E. Mitidieri and S. I. Pokhozhaev, Absence of positive solutions for quasilinear elliptic problems in $\mathbb{R}^N2$, Tran. Math. Inst. Steklova. (Russian), (1999), 192-222; translation in Proc. Steklov Inst. Math., 227 (1999), 186-216.

[16]

E. Mitidieri and S. I. Pokhozhaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Math. Inst. Steklova (in Russian), 234 (2001), 1-384. Engl. transl. Proc. Steklov Inst. Math., 234 (2001), 1-362.

[17]

E. Mitidieri and S. I. Pokhozhaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities (Nauka, Moscow, 2001), Tr. Math. Inst. im., V. A. Steklova, Ross. Akad. Nauk, 234 (2001).

[18]

W. M. Ni and J. Serrin, Nonexistence theorems for quasilinear partial differential equations, Proceedings of the conference commemorating the 1st centennial of the Circolo Matematico di Palermo (Italian), (Palermo, 1984). Rend. Circ. Mat. Palermo (2) Suppl. 8 (1985), 171-185.

[19]

W. M. Ni and J. Serrin, Existence and nonexistence theorems for ground states of quasilinear partial differential equations: the anomalous case, Accad. Naz. Lincei, 77 (1986), 231-257.

[20]

Y. Sun, Uniqueness result for non-negative solutions of semi-linear inequalities on Riemannian manifolds, J. Math. Anal. Appl., 419 (2014), 643-661. doi: 10.1016/j.jmaa.2014.05.011.

[1]

Mohamed Jleli, Bessem Samet. Nonexistence for time-fractional wave inequalities on Riemannian manifolds. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022115

[2]

Keith Burns, Eugene Gutkin. Growth of the number of geodesics between points and insecurity for Riemannian manifolds. Discrete and Continuous Dynamical Systems, 2008, 21 (2) : 403-413. doi: 10.3934/dcds.2008.21.403

[3]

Nikolaos Roidos, Yuanzhen Shao. Functional inequalities involving nonlocal operators on complete Riemannian manifolds and their applications to the fractional porous medium equation. Evolution Equations and Control Theory, 2022, 11 (3) : 793-825. doi: 10.3934/eect.2021026

[4]

Yu-Zhao Wang. $ \mathcal{W}$-Entropy formulae and differential Harnack estimates for porous medium equations on Riemannian manifolds. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2441-2454. doi: 10.3934/cpaa.2018116

[5]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure and Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[6]

Razvan C. Fetecau, Beril Zhang. Self-organization on Riemannian manifolds. Journal of Geometric Mechanics, 2019, 11 (3) : 397-426. doi: 10.3934/jgm.2019020

[7]

Rossella Bartolo. Periodic orbits on Riemannian manifolds with convex boundary. Discrete and Continuous Dynamical Systems, 1997, 3 (3) : 439-450. doi: 10.3934/dcds.1997.3.439

[8]

Atsushi Katsuda, Yaroslav Kurylev, Matti Lassas. Stability of boundary distance representation and reconstruction of Riemannian manifolds. Inverse Problems and Imaging, 2007, 1 (1) : 135-157. doi: 10.3934/ipi.2007.1.135

[9]

David M. A. Stuart. Solitons on pseudo-Riemannian manifolds: stability and motion. Electronic Research Announcements, 2000, 6: 75-89.

[10]

Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097

[11]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[12]

Patrizia Pucci, Marco Rigoli. Entire solutions of singular elliptic inequalities on complete manifolds. Discrete and Continuous Dynamical Systems, 2008, 20 (1) : 115-137. doi: 10.3934/dcds.2008.20.115

[13]

Rafael de la Llave, Jason D. Mireles James. Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4321-4360. doi: 10.3934/dcds.2012.32.4321

[14]

Bo Guan, Heming Jiao. The Dirichlet problem for Hessian type elliptic equations on Riemannian manifolds. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 701-714. doi: 10.3934/dcds.2016.36.701

[15]

Marcelo Nogueira, Mahendra Panthee. On the Schrödinger-Debye system in compact Riemannian manifolds. Communications on Pure and Applied Analysis, 2020, 19 (1) : 425-453. doi: 10.3934/cpaa.2020022

[16]

Alberto Farina, Jesús Ocáriz. Splitting theorems on complete Riemannian manifolds with nonnegative Ricci curvature. Discrete and Continuous Dynamical Systems, 2021, 41 (4) : 1929-1937. doi: 10.3934/dcds.2020347

[17]

Anthony M. Bloch, Rohit Gupta, Ilya V. Kolmanovsky. Neighboring extremal optimal control for mechanical systems on Riemannian manifolds. Journal of Geometric Mechanics, 2016, 8 (3) : 257-272. doi: 10.3934/jgm.2016007

[18]

Hyunjin Ahn, Seung-Yeal Ha, Woojoo Shim. Emergent dynamics of a thermodynamic Cucker-Smale ensemble on complete Riemannian manifolds. Kinetic and Related Models, 2021, 14 (2) : 323-351. doi: 10.3934/krm.2021007

[19]

Simone Fiori. Synchronization of first-order autonomous oscillators on Riemannian manifolds. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1725-1741. doi: 10.3934/dcdsb.2018233

[20]

Mohammadreza Molaei. Hyperbolic dynamics of discrete dynamical systems on pseudo-riemannian manifolds. Electronic Research Announcements, 2018, 25: 8-15. doi: 10.3934/era.2018.25.002

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (94)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]